MAUDE Adverse Event Report: TRILLIANT SURGICAL 5.5MM X 40MM STTCS; TIGER LARGE CANNULATED SCREW SYSTEM SCREW

TRILLIANT SURGICAL 5.5MM X 40MM STTCS; TIGER LARGE CANNULATED SCREW SYSTEM SCREW
Model Number 205-55-040
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Trilliant surgical attempted to obtain the omitted information (items 1-8 below) as part of internal complaint handling activities.Patient date of birth and weight not reported.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Reprocessor name and address n/a to this report.Concomitant medical products and therapy dates not reported.N/a to this report.N/a to this report.No files to this report.Investigation (including evaluation summary of device(s) returned to manufacturer).Review of surgical technique: the removal/plating case was described to proceed according to plan.There are no documented surgical technique abnormalities to review.Device history record (dhr) review: the dhr was reviewed for lot tsl002020.Nonconforming material report (ncr-m) 15-021 was initiated for not utilizing qualified and approved equipment id 9016 for the laser marking operation, as the traveler stated that equipment id 9002 was utilized.During investigation, it was determined that the parts were marked with equipment id 9016 and the traveler was incorrect.All parts were accepted.Deviation 15-005 was initiated to state that though the traveler says to utilize equipment id 9002, equipment id 9016 shall be used.There are no reworks associated with the lot.The identified issues state previously do not correlate to the reported event.Visual / dimensional inspection: the removed screw was returned and inspected.During dimensional inspection, the returned screw failed for feature 10 (runout) and for having dulled tips.The quality control supervisor was interviewed to determine why the screw may be failing for feature 10 (runout).It was determined that the returned screw still has minimal remnants of bone stuck within the cannulation.The bone being present along the inner diameter of the screw could be altering the size of pin utilized for the point micrometer to measure feature 10 (runout).However, the engineering manager was also interviewed to determine that the screw originally did not include an inspection specification for runout.This screw was manufactured under revision c, which is prior to the addition of that runout inspection feature.The runout inspection feature was added within revision f (dcn 1928 - effective (b)(6) 2017).Thus, the returned screw is appearing to have a runout measurement that is over-specification, more likely from not requiring a runout feature inspection than from having minimal bone remnant in the cannulation.Nevertheless, the returned screw passed for all features that corresponded to revision c, and feature 10 (runout) should not affect the reasoning for the screw to have backed out from patient noncompliance.Simulated use testing: due to confirmed patient noncompliance, simulated use testing was not conducted as it would not provide additional insight to the root cause.Evaluation of similar complaints: the complaints log was reviewed for any events documenting a tiger large cannulated screw removal between (b)(6) 2019 and (b)(6) 2020.No similar complaints were identified.Summary / root cause analysis: as it was documented, the patient was reported to have prematurely walked following the implantation procedure.Thus, the root cause is patient noncompliance to post-operative instructions.
 
Event or Problem Description
On (b)(6) 2020, a trilliant surgical sales representative reported to trilliant surgical sales support that a removal case that occurred with doctor 1 on (b)(6) 2020 involving a 205-55-040 (5.5mm x 40mm sttcs; lot tsl002020).Doctor 1 originally implanted the 205-55-040 for a 5th metatarsal fracture in a patient with reportedly poor bone quality on (b)(6) 2019.A week post-op, the patient prematurely walked which is what doctor 1 believes caused the screw to begin backing out.A removal case was booked for (b)(6) 2020 to remove the backed out 205-55-040 and to plate the 5th metatarsal with trilliant surgical's arsenal 5th met hook plate.The removal/plating case went accordingly.

Brand Name
5.5MM X 40MM STTCS
Common Device Name
TIGER LARGE CANNULATED SCREW SYSTEM SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston, tx
MDR Report Key9764032
Report Number3007420745-2020-00016
Device Sequence Number11376639
Product Code HWC
UDI-Device Identifier00812926024097
UDI-Public(01)00812926024097(10)TSL002020
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153338
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number205-55-040
Device Lot NumberTSL002020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR